Individuals may experience hot flashes after eating because the foods are disruptive to the body, causing an internal response where the blood vessels dilate while the nerve endings are stimulated simultaneously, as reported by Healthline Networks. Hot flashes are better described as periods of sudden warmth followed by periods of feeling chilled. Hot flashes are most intense at the facial regions, and can also result in profuse sweating, a rapid heartbeat and a flushed appearance.
Hot flashes can also happen as a side effect for a variety of different prescription medications like raloxifene and tamoxifen. While the underlying mechanism that causes hot flashes is unknown, medical professionals have noticed that those who smoke, are obese and have a complete lack of physical activity are most susceptible, as stated by Mayo Clinic.
There are several treatments that are recommended for dealing with hot flashes. Most medical professionals would advise patients to simply avoid eating the foods that are causing the hot flashes; however, if these stimulants cannot be identified, medical professionals may also recommend hormone therapy or taking antidepressants and other types of prescription medications like gabapentin or clonidine. As with any medication, there is a risk of side effects which may include dizziness, nausea, weight gain, sexual dysfunction and dry mouth.